Alert archive / Georgia / Flash Flood Warnings in 2014
Flash Flood Warning 37, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 7, 2014, 6:02 PM EDT for Baker County, Dougherty County, Terrell County, Georgia. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2014, 6:02 PM EDT (22:02 UTC)
- Expired
- Sep 7, 2014, 8:00 PM EDT
- In force
- 118 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baker County, GA, Dougherty County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 115 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 7:18 PM EDT | FLASH FLOOD | Albany, GA | ROAD CLOSED AT THE 800 BLOCK OF OGELTHROPE BLVD IN ALBANY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
159
WGUS52 KTAE 072202
FFWTAE
GAC007-095-273-080000-
/O.NEW.KTAE.FF.W.0037.140907T2202Z-140908T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 PM EDT SUN SEP 7 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BAKER COUNTY IN SOUTHWEST GEORGIA...
CENTRAL DOUGHERTY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF ALBANY...
SOUTHEASTERN TERRELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 800 PM EDT
* AT 552 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED FLASH
FLOODING FROM A THUNDERSTORM OVER MUCH OF DOUGHERTY AND TERRELL
COUNTIES. RAINFALL RATES AROUND 2 INCHES AN HOUR ARE EXPECTED TO
CONTINUE FOR ANOTHER HOUR OR SO. SOME LOCATIONS HAVE ALREADY
RECEIVED UP TO 3 INCHES OF RAIN IN A RATHER SHORT AMOUNT OF TIME.
TOTAL ACCUMULATIONS COULD REACH AS HIGH AS 6 INCHES IN ISOLATED
LOCATIONS...THOUGH MUCH LOWER AMOUNTS WILL CAUSE FLASH FLOODING IN
MORE URBANIZED AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TURNER
CITY...SASSER...AND EAST ALBANY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3175 8429 3169 8430 3162 8429 3162 8411
3151 8410 3152 8425 3137 8422 3136 8432
3177 8443 3178 8429
$$
15-HARRIGAN1 follow-up statement
055
WGUS72 KTAE 072330
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
730 PM EDT SUN SEP 7 2014
GAC007-095-273-072336-
/O.CAN.KTAE.FF.W.0037.000000T0000Z-140908T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TERRELL GA-BAKER GA-DOUGHERTY GA-
730 PM EDT SUN SEP 7 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL
DOUGHERTY...NORTHEASTERN BAKER AND SOUTHEASTERN TERRELL COUNTIES.
LIGHT TO MODERATE RAIN WILL CONTINUE FOR THE NEXT HOUR OR SO BUT
SHOULD NOT AGGRAVATE ANY ONGOING FLOODING. SEVERAL ROADS ACROSS
DOUGHERTY COUNTY HAVE BEEN CLOSED DUE TO THE EARLIER RAIN...AND
MOTORISTS ACROSS THE AREA SHOULD NOT ATTEMPT TO PASS ROADS THAT HAVE
STANDING OR FLOWING WATER OVER THEM. REPORT FLOODING OR FLOOD DAMAGE
TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8
3 3...
LAT...LON 3175 8429 3169 8430 3162 8429 3162 8411
3151 8410 3152 8425 3137 8422 3136 8432
3177 8443 3178 8429
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:42 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 7, 3:42 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 342 PM EDT Sun Sep 7 2014 .Near Term [Through Tonight]... Showers and thunderstorms will affect most of the area today as convection continues out ahead of a cold front. Heavy rainfall is a concern with these storms with abundant moisture ahead of the front. The largest amounts of rain will fall over the eastern Big Bend and south central Georgia and may cause localized areas of flooding. Temperatures will peak in the low 90s in southeast Alabama and the Florida Panhandle, upper 80s to around 90 to the east, and low to mid 80s in the eastern Big Bend where storms started this morning and will continue through the day. Tonight, expecting a very similar pattern to the past two nights. Widespread convection today will settle down late in the evening, regenerating in the northeastern Florida and southern Georgia. Lows tonight will be in the low 70s. .Short Term [Monday Through Tuesday Night]... The synoptic pattern will change very little from today to Monday, which should mean another day with relatively high convective coverage and another threat for locally heavy rainfall. An elongated trough of surface low pressure should persist over, or very near to, our forecast area. Weak surface convergence along the trough and boundaries generated by the sea breeze circulation should be sufficient to generate showers and thunderstorms. The 12Z suite of model guidance is fairly consistent in showing another early start to convection in the eastern half of the coastal waters and into the eastern Florida Big Bend - similar to recent days - in the 06-18Z timeframe. We concentrated the highest PoPs in those areas in the morning hours, and then spread 60-70% PoPs into the rest of the area in the afternoon. Locally heavy rain wording was included again with slow storm motions and PWATs remaining in the 2.0-2.2" range. For Tuesday, the pattern will begin to change slightly with mid- upper level NVA and the dissipation of the surface trough. Scattered showers and thunderstorms are still expected, but the coverage should diminish slightly from Monday. Slightly drier air should push into the northern parts of the area with PWATs closer to 1.8", setting up a NW-SE oriented PoP gradient across the area. .Long Term [Wednesday Through Sunday]... For much of the extended forecast period, the Gulf coast region should be situated underneath a west-east oriented upper level ridge axis with relatively zonal flow to the north of that. By next weekend, the models indicate a trend towards an amplifying trough in the eastern United States. This may help drive a cold front closer to the Gulf coast and cause a slight cooling trend. Therefore, the forecast overall shows a return to low 90s high temperatures and isolated thunderstorms from Wednesday to Friday, with highs in the mid-upper 80s and higher PoPs on the weekend. && .Aviation... [Through 18z Monday] CIGS will likely bounce between VFR and MVFR this afternoon as thunderstorms affect local terminals. Storms will last well into the evening at ABY and VLD. MVFR-IFR CIGS and VIS are likely again in the early hours of Monday morning everywhere except ECP. && .Marine... A weak pressure gradient will continue the pattern of low winds and seas. Winds should generally be around 10 knots or less, with seas 2 feet or less. && .Fire Weather... Relative humidity values will remain above red flag criteria through the period. && .Hydrology... Recent heavy rainfall across the forecast area has lowered flash flood guidance (FFG) slightly into the 2-3"/hr range in many spots. With the threat of locally heavy rainfall expected to persist another couple days, isolated flash flooding cannot be ruled out. However, with a lack of significant atmospheric features to focus thunderstorms in a particular area, the chances of flash flooding in any one location do not seem high enough at this time to warrant a Flash Flood Watch. One area that may be more susceptible to heavy rainfall would be the area from Taylor, Lafayette, and Dixie Counties in Florida, north into the Valdosta area. The heaviest rain in recent days has fallen in those areas. && .Preliminary Point Temps/PoPs... Tallahassee 73 89 72 91 72 / 40 70 30 60 30 Panama City 76 87 75 90 76 / 30 50 20 40 20 Dothan 71 91 72 91 72 / 40 60 20 40 10 Albany 72 90 72 91 72 / 50 60 30 40 20 Valdosta 71 88 71 91 70 / 60 60 40 50 30 Cross City 71 85 71 90 70 / 50 60 40 60 30 Apalachicola 74 87 75 88 76 / 30 60 20 50 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...MOORE SHORT TERM...LAMERS LONG TERM...LAMERS AVIATION...MOORE MARINE...LAMERS FIRE WEATHER...MOORE HYDROLOGY...LAMERS
In the hours before
Local storm report, Sep 7, 3:26 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM FLASH FLOOD VALDOSTA 30.85N 83.28W
09/07/2014 LOWNDES GA 911 CALL CENTER
FLOODING NEAR DOWNTOWN VALDOSTA WITH SOME VEHICLES
STALLED IN WATER.
&&
08-LAMERSLocal storm report, Sep 7, 3:29 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM FLASH FLOOD 3 E QUITMAN 30.79N 83.51W
09/07/2014 BROOKS GA 911 CALL CENTER
NUMEROUS REPORTS OF FLOODED ROADWAYS ACROSS THE COUNTY.
&&
BOLDENThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:01 PM EDT | Flash Flood Warning | TAE | Brooks, Lowndes | 59 min |
| Sep 7, 4:20 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Early, Miller, Seminole | 40 min |
| Sep 7, 4:57 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Irwin, Tift, Worth | 23 min |
| Sep 7, 5:02 PM EDT | Areal Flood Advisory | TAE | Baker, Decatur, Grady, Mitchell | 118 min |
| Sep 7, 5:23 PM EDT | Areal Flood Advisory | TAE | Dougherty, Lee, Terrell | 3 hr |
| Sep 7, 7:04 PM EDT | Areal Flood Advisory | TAE | Calhoun, Dougherty | 86 min |
Nearby
Flash Flood Warnings in Georgia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.